MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; LARGE HEM-O-LOK CLIP APPLIER

INTUITIVE SURGICAL, INC EndoWrist; LARGE HEM-O-LOK CLIP APPLIER
Model Number 470230-15
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a medium large clip applier instrument had an exposed wire.The arm was broken and nonfunctional.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The medium large clip applier instrument was analyzed and found the instrument was tested on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions.The grip tips opened and closed properly.The clip was unable to be loaded on the grips successfully.The instrument failed the clip test.The instrument was found to have bent grips.No other product issue was found.The instrument was found to have one (1) severely bent grip, causing misalignment of the grip-tips.There was a.73mm offset at the tips.A clip was able to be loaded into the clip groove of the grip-tips.The clip applier failed the clip tests.Instrument was installed on an in-house system and driven.The clip applier instrument failed the clip test due to the grip tips being severe.The clip was unable to be installed on the grips properly, causing clip test failure.The complaint regarding the instrument had an exposed wire and a broken arm was not confirmed by failure analysis.The probable root cause can be attributed to damage during either use or reprocessing causing improper grip alignment, preventing proper clip formation.

Brand Name
EndoWrist
Common Device Name
LARGE HEM-O-LOK CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50797845
Report Number2955842-2026-39122
Device Sequence Number13154218
Product Code NAY
UDI-Device Identifier00886874112380
UDI-Public(01)00886874112380(10)K10251218
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470230-15
Device Catalogue Number470230
Device Lot NumberK10251218 0077
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/01/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/20/2026
Supplement Date Received by Manufacturer09/18/2026
Initial Report FDA Received Date09/17/2026
Supplement Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown